Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 68, NWS Louisville, KY

July 4, 2015Butler County, Warren County, Kentucky

NWS Louisville, KY issued this river flood warning at Jul 4, 2015, 9:37 AM CDT for Butler County, Warren County, Kentucky. It took effect at Jul 4, 2015, 12:30 PM CDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 9:37 AM CDT (14:37 UTC)
In effect from
Jul 4, 2015, 12:30 PM CDT
Expired
Jul 6, 2015, 5:47 AM CDT
In force
41 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Butler County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 85 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WGUS43 KLMK 041437
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1037 AM EDT SAT JUL 4 2015

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Green River at Woodbury

affecting the following counties in Kentucky...Butler...Warren.

.Heavy rain over the last several days will cause the river to rise
above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-050237-
/O.NEW.KLMK.FL.W.0068.150704T1730Z-150706T1047Z/
/WDBK2.1.ER.150704T1730Z.150705T0600Z.150706T0447Z.NO/
1037 AM EDT SAT JUL 4 2015

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Green River at Woodbury.
* until Monday morning.
* At 10:00 AM Saturday the stage was 32.3 feet. 
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 34.1 feet by after midnight Sunday. The river will 
  fall below flood stage by early Monday morning.
* Impact...At 33.0 feet...KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.
* Flood History...This crest compares to a previous crest of 34.0  
  feet on Apr 6 2015.

&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$
1 follow-up statement
662 
WGUS83 KLMK 050139
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
939 PM EDT SAT JUL 4 2015

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Green River at Woodbury
 
affecting the following counties in Kentucky...Butler...Warren.

KYC031-227-050209-
/O.CAN.KLMK.FL.W.0068.000000T0000Z-150706T1047Z/
/WDBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 PM EDT SAT JUL 4 2015

The flood warning is cancelled for
  the Green River at Woodbury.
* At  9:00 PM Saturday the stage was 32.8 feet. 
* Flood stage is 33.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  32.9 feet after midnight. 


&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jul 4, 5:38 AM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 4, 5:38 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 AM EDT Sat Jul 4 2015

...Updated Aviation Discussion...

.SHORT TERM (Now through Sunday)...
Issued at 300 AM EDT Sat Jul 4 2015

The synoptic pattern this morning features a general trough across
the eastern CONUS due to a large upstream ridge across the west
coast.  This pattern will slowly deamplify through the short term
period, but chances for showers/storms will continue, mainly across
southern and eastern KY.

The radar is finally quiet early this morning as a mid-level trough
pushing through the area has shunted the better moisture transport
off to the east/southeast.  Expect this general trend to continue
today, with PWATs of just over an inch entering the northern CWA by
this afternoon.  A frontal boundary currently draped across central
KY will only slowly sag south today, likely stalling somewhere in
the vicinity of the KY/TN border.  Therefore, while the main slug of
deep moisture transport will be shunted off the east/southeast,
still think we will see some scattered storm development along/near
the boundary this afternoon into early this evening.  Given
generally unfavorable upper-level support and the aforementioned
moisture transport being shunted to the southeast of the region,
will cautiously allow the Flash Flood Watch to expire.  Am a bit
concerned that coverage right along the boundary may be enough to
warrant perhaps an isolated flooding issue or two today across
southern KY as storms will once again be slow-moving, but think the
widespread threat has ended so will go ahead and let the headline
expire.

By tonight, an upper-level low will slowly push into TN, crossing
through KY during the day on Sunday.  Moisture transport and ascent
will once again ramp up mainly on the eastern side of this system,
thus have upped pops into the likely category for Sunday across
portions of southern and eastern KY.  Coverage will be substantially
less across northern KY and southern IN.  Will have to watch this
system closely as soundings out of KLEX show PWATs of 1.75+ inches
and a skinny CAPE profile.  In addition, showers/storms will be
slow-movers given the weak tropospheric flow.  Therefore, we may
once again be dealing with some hydro issues as this system pushes
through.

Temperatures will be dependent on convection, but highs today and
tomorrow should climb into the low to mid 80s, with overnight lows
tonight in the mid to upper 60s.

.LONG TERM (Sunday night through Friday)...
Issued at 300 AM EDT Sat Jul 4 2015

Still expecting a lull in an otherwise wet pattern to be ongoing
Sunday night and Monday, with weak surface and upper ridging to our
north and east. Limiting factor in forecast confidence is the
eventual behavior of a disturbance that is progged to move through
the Tennessee Valley. NAM/ECMWF are fairly bullish with this
impulse, and if this solution verifies it could remain wet in our
southern and eastern zones, particularly along the Cumberland
Escarpment. Will still dry things out by late Sunday evening, and
limit Monday POP to a 20-30% chance in the heat of the day, which
may be too generous north of the Parkways but too conservative
farther south and east. Temps actually back near climo for this part
of the week, as cloud cover should not be that extensive.

By Monday night/Tuesday POPs will ramp up from the west as low
pressure swings through the upper Great Lakes, and drags a cold
front into the Ohio Valley. This front will hang up somewhere in or
near the forecast area, and focus showers and storms for much of the
rest of the work week. Impulses riding along the front will be
difficult to time, but also have the potential to disrupt the
otherwise diurnal POP trend. Best chance for any strong storms would
be Thu night/Fri as a better-defined upper shortwave scoots across
the Great Lakes and strengthens the westerlies. Temps near normal or
just a bit cooler by day, but just above climo by night as clouds
and abundant moisture limit diurnal ranges.

&&

.AVIATION (12Z TAF Update)...
Issued at 638 AM EDT Sat Jul 4 2015

IFR conditions at KBWG and KLEX continue this morning, with MVFR
cigs at KSDF.  Expect conditions to slowly improve through the
mid-morning hours as daytime mixing commences and drier air slowly
works in.  Can't completely rule out a shower or storm today at KLEX
or KBWG, but the limited expected coverage precludes any mention at
this time.

By tonight, an upper-level low will return moisture back into KBWG
and KLEX likely resulting in renewed showers/storms and lowered cigs
towards the end of the period.  Will introduce MVFR cigs with this
package.  KSDF should remain in the drier air, so restrictions
aren't expected there.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........RAS
Aviation..........KJD
Hazardous weather outlook, Jul 4, 2:38 AM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 AM EDT SAT JUL 4 2015

KYZ066-070>078-081-082-050745-
CASEY KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LIBERTY...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
338 AM EDT SAT JUL 4 2015 /238 AM CDT SAT JUL 4 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS
AFTERNOON INTO THIS EVENING. THESE STORMS WILL BE CAPABLE OF CLOUD
TO GROUND LIGHTNING AND BRIEFLY HEAVY RAINFALL...WHICH MAY LOCALLY
EXACERBATE ANY ONGOING FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN UPPER LEVEL SYSTEM WILL BRING RENEWED SHOWERS AND STORMS ON
SUNDAY. THESE STORMS WILL BE CAPABLE OF TORRENTIAL
RAINFALL...WHICH MAY ONCE AGAIN LEAD TO FLOODING ISSUES.

SCATTERED TO NUMEROUS STORMS ARE POSSIBLE AGAIN BEGINNING TUESDAY
AS A FRONT MOVES INTO THE OHIO VALLEY AND STALLS. HEAVY RAINFALL
WILL AGAIN BECOME A THREAT WITH ANY THUNDERSTORM DURING THIS
TIME..

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>065-067-
050745-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...STANFORD
338 AM EDT SAT JUL 4 2015 /238 AM CDT SAT JUL 4 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED TO NUMEROUS STORMS ARE POSSIBLE BEGINNING TUESDAY AS A
FRONT MOVES INTO THE OHIO VALLEY AND STALLS. HEAVY RAINFALL WILL
AGAIN BECOME A THREAT WITH ANY THUNDERSTORM DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:13 PM CDTSpecial Weather StatementLMKSpencer47 min
Jul 3, 7:45 PM CDTAreal Flood AdvisoryLMKBreckinridge, Hancock, Ohio90 min
Jul 3, 7:49 PM CDTAreal Flood AdvisoryLMKClinton, Cumberland, Russell86 min
Jul 3, 7:57 PM CDTFlash Flood WarningLMKBreckinridge, Hancock, Ohio4 hr
Jul 3, 8:29 PM CDTAreal Flood WarningLMKBreckinridge, Grayson, Hardin, Ohio5 hr
Jul 3, 9:47 PM CDTFlash Flood WarningLMKMeade3 hr
Jul 4, 4:12 PM CDTSpecial Weather StatementLMKClinton28 min

Nearby

River Flood Warnings in Kentucky, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.